Arthritis Forum
Home.

News.

Personal Stories. Links. Message Board.  
Arthritis Forum  
Add your comments to this topic Start a new topic
Date: 15.09.2014
From: Kath Bass

Subject: Rheumatoid Arthritis medication side effects

Hi long time since I've been on. I'm writing on behalf of my husband Maurice who is the sufferer. He is on oxycodone, and various other medication plus he is diabetic. Of late he is profusely sweating, tired, loss of appetite. The Doctor has put it down to his tablets but as anybody else had similar experience. He is in bed at present and in tears as he feels he can't put up with this much longer. I know he needs to go back to the GP but I just wanted to know if anybody else has similar problems. His pain is unbearable so he has to take the medication. He is also waiting for an infusion of metuximab his diabetes has delayed it and we feel yet again like we are getting nowhere. Any advice appreciated both feeling desperate and very low.
reply | back to forum

Date: 15.09.2014
From: bsk

Subject: Re: Rheumatoid Arthritis medication side effects

Hi Kath, I can totally relate to the desperate and low feelings and I suspect many of us here can. It's really tricky to get the balance of drugs right, especially if you have other conditions. He should get a blood test to see if the tiredness and loss of appetite has another cause, like anaemia, for example, if he hasn't already. The sweating I don't know about but there might well be another cause. Are there any other pain killer options he can try?
reply | back to forum

Date: 15.09.2014
From: Kath

Subject: Re: Rheumatoid Arthritis medication side effects

Hi BSK thank you for replying. He has just about had every option there is and has been admitted on a few occasions to our local hospital. When they discharged him he came home with so many drugs he was really worried but they do keep the pain at bay for a while. I have now made a docs appt for this week to see if he will do any further tests like you have suggested.
Thanks again it is comforting to hear from people who are in the same boat. x
reply | back to forum

Date: 15.09.2014
From: bsk

Subject: Re: Rheumatoid Arthritis medication side effects

If he is relying on pain killers because the drugs aren't working, he can ask to see a pain specialist. It should be possible to get his meds reviewed and they may well have a better idea about how to control it.

I've tried 6 drugs and had to stop all of them for various reasons and am having to decide whether to try another one but had to cave in last week and have a steroid jab because the pain was getting so bad and I don't really know what the options are after this, so I totally understand your concern and his frustration. Best of luck at the GP. Ask for a review of his meds.
reply | back to forum

Date: 16.09.2014
From: Denise

Subject: Re: Rheumatoid Arthritis medication side effects

Hi Kath
This comment is not going to help at all but my GP did say to me once that because of the effects of RA and the drugs, it is some times not at all easy to diagnose if anything else is going on. I'm on mtx, cimzia, folic acid, citalopram and painkillers. Consultant seems to think the anti tnf is working but I am still in pain all the time in various degrees. But sounds like hubby is having major flares so if you don't get any joy from the GP call one of his consultant's rheumy nurses. All of us seem to struggle through but you two seem to have hit rock bottom and desperately need some help. Good luck.
reply | back to forum

Date: 16.09.2014
From: Eve

Subject: Re: Rheumatoid Arthritis medication side effects

It can be so difficult to get the drugs right and very frustrating and difficult to cope sometimes in the meantime. I've been through a number of drugs and am due to start yet another new one and, like Bsk, have just had a steroid jab to keep me going in the meantime.

I seem to be very prone to infections (and have hidradenitis suppurativa which causes issues), even before all the meds, and I don't think I've ever had a smooth period for long with any of them as have been on and off.

I imagine they are keeping a close track on his diabetes? If that is out of whack it could cause all sorts of issues. As well as anaemia it might be worth asking for a thyroid and vitamin D check too.

I really hope things settle for him soon.
reply | back to forum

Date: 16.09.2014
From: kath

Subject: Re: Rheumatoid Arthritis medication side effects

Thank you all very much. Seeing GP tomorrow he is a very good doctor and does show concern and tries to help anyway he can. Yes we will definitely ask about other problems he may have going on. Meanwhile I had a kenalog epidural this morning so not really given it time to take effect but my problem is arthritis in spine and other joints so walking is becoming a nightmare. I wish you all well, I know it's not that easy! xx
reply | back to forum

Date: 17.09.2014
From: Julie

Subject: Re: Rheumatoid Arthritis medication side effects

Kath I hope you get relief from your epidural, it sounds horrific. You have a lot to contend with and its not easy when you are feeling poorly yourself and looking after someone you deserve a medal. I did notice you said your hubby was sweating profusely, I do but it comes mostly from my head, my hair gets absolutely soaking wet even if I do something like getting dressed. I was on prednisolone for a few months and it happened a lot, then I went off them and it calmed down, the last couple of weeks I have taken one or two to help my pain and guess what the perspiration became a problem again. I don't know if your hubby is on any steroids but just thought I would mention it. I can also relate to crying because you feel as if nothing helps, lots of us on here do at one time or another.

take care and I hope you get the help you need.
Julie
xx
reply | back to forum

Date: 19.10.2014
From: Kathleen

Subject: Re: Rheumatoid Arthritis medication side effects

Thank you for your reply Julie. Sorry it's been a long gap on replying. Maurice is on 60mg of Prenisolone at the moment due to him have contracted an infection. His sweating doesn't seem as bad but he now gets hot sweats even when it's cold! Grrrr Hope your well. Kath and Maurice x

PS the epidural didn't work cos they injected the wrong spot apparently it's not coming from my spine it's a problem with my sacrelium (no I'm not swearing)lol so now waiting for another jab in the right place I hope. Problem being my left hip has started. Somebody up their as it in for us. lol
reply | back to forum

Date: 24.10.2014
From: Lana Bailey

Subject: Re: Rheumatoid Arthritis medication side effects

Hi All, i've never tried a forum before so I am sorry if here is not the place to ask questions :( I was told I had RA in Jan 14 and have been put on meds that are making my hair fall out in worrying amounts. I have long hair and i'm concerned I will have to cut it all off before it looks awful or will a change of meds help? I don't know what to do
reply | back to forum

Date: 24.10.2014
From: Bsk

Subject: Re: Rheumatoid Arthritis medication side effects

Hi Lana, welcome to the forum. You have posted in the right place but you can always start your own thread topic if you want.

Sorry to hear you have RA. Are you taking Methotrexate? That can cause hair loss but they usually prescribe folic acid as well, to minimise the problems.
reply | back to forum

Date: 24.10.2014
From: Colin W

Subject: Re: Rheumatoid Arthritis medication side effects

Hi Lana, welcome to the forum , as bsk said folic acid is used 1 to 6 days a week to help with the side effects from methotrexate , we take this drug at a lot lower level than those being treated for cancer so you should not get problems with hair loss , but if you do get thinning increasing folic acid will help thicken the hair up

if you are not on 5mg six days a week , speak to your rheumy nurse & ask for it to be increased & say you are worried about hair loss/thinning
reply | back to forum

Date: 25.10.2014
From: rhona

Subject: Re: Rheumatoid Arthritis medication side effects

Hi Lana,
I have heard that thyroid problems can sometimes cause hair loss and increasing the folic acid like Colin has said.

My daughter has been complaining of the same thing and she doesn't have arthritis the hairdresser told her that if you have been ill this sometimes happens and it happened after she had pneumonia.

If you find there is a lot coming out then best speak to your doctor and they can run a few tests or maybe prescribe vitamins.

You can get shampoos that help, not sure how effective that they are. x
reply | back to forum

Date: 25.10.2014
From: rhona

Subject: Re: Rheumatoid Arthritis medication side effects

I meant increasing the folic acid can help, Lana. If that doesn't help and the thyroid is ok then perhaps you should ask for a change in medication. There are different ones they can give you so no point putting up with it if it is the mtx that is causing it.
Good luck.
reply | back to forum

Date: 30.10.2014
From: Lana Bailey

Subject: Re: Rheumatoid Arthritis medication side effects

Thank you for all your help guys, it means a lot x
I am on Methotrexate which was helping with the swelling but not so much for the pain. So at my 6 mnth check up I was put on Hydrochloroquine and it's since i've been on that it has got much worse.I have stopped taking it and keep trying to reach my specialists nurse but they haven't got back to me. My GP said they cannot change the drug as they did not prescribe it to me.
reply | back to forum

 

Add your comments to this topic
Subject:
Please type your comment here:

Your name:
email:

1+1=
(This sum is to help prevent automatic spamming through this page - thank-you)


top

Site design: T - Creative Home | News | Personal Stories | Links | Message Board